Alert archive / Connecticut / Frost Advisories in 2016

Frost Advisory 8, NWS New York, NY

October 14, 20164 counties in Connecticut; 4 counties in New York; Bergen County, Passaic County, New Jersey

NWS New York, NY issued this frost advisory at Oct 14, 2016, 3:23 AM EDT for 4 counties in Connecticut; 4 counties in New York; Bergen County, Passaic County, New Jersey. It took effect at Oct 15, 2016, 1:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2016, 3:23 AM EDT (07:23 UTC)
In effect from
Oct 15, 2016, 1:00 AM EDT
Expired
Oct 15, 2016, 9:00 AM EDT
In force
8 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Passaic County, NJ, Putnam County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 58 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2016-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2016-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-125 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

812 
WWUS71 KOKX 140723
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
323 AM EDT FRI OCT 14 2016

...AREAS OF FROST FRIDAY NIGHT INTO SATURDAY MORNING...

CTZ005>008-NJZ002-NYZ068-142100-
/O.NEW.KOKX.FR.Y.0008.161015T0600Z-161015T1300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-PUTNAM-
323 AM EDT FRI OCT 14 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY.

* TEMPERATURES...IN THE MIDDLE AND UPPER 30S.

* TIMING...LATE FRIDAY NIGHT INTO SATURDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR 
  BROUGHT INDOORS COULD BE DAMAGED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

&&

$$
2 follow-up statements
550 
WWUS71 KOKX 141947
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
347 PM EDT FRI OCT 14 2016

...FROSTY CONDITIONS TONIGHT INTO SATURDAY MORNING...

NJZ103-NYZ069-070-151300-
/O.EXB.KOKX.FR.Y.0008.161015T0500Z-161015T1300Z/
WESTERN BERGEN-ROCKLAND-NORTHERN WESTCHESTER-
347 PM EDT FRI OCT 14 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY.

* HAZARD...WIDESPREAD FROST.

* TEMPERATURES...IN THE LOWER TO MIDDLE 30S.

* TIMING...LATE TONIGHT INTO SATURDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR 
  BROUGHT INDOORS COULD BE DAMAGED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

&&

$$

CTZ005>008-NJZ002-NYZ068-151300-
/O.EXT.KOKX.FR.Y.0008.161015T0500Z-161015T1300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-PUTNAM-
347 PM EDT FRI OCT 14 2016

...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY...

* HAZARD...WIDESPREAD FROST AND LOCALIZED FREEZE.

* TEMPERATURES...IN THE LOWER TO MID 30S. 

* TIMING...LATE TONIGHT INTO SATURDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR 
  BROUGHT INDOORS COULD BE DAMAGED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

&&

$$
518 
WWUS71 KOKX 150159
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
959 PM EDT FRI OCT 14 2016

...FROSTY CONDITIONS OVERNIGHT INTO SATURDAY MORNING...

NYZ079-081-151300-
/O.EXA.KOKX.FR.Y.0008.161015T0500Z-161015T1300Z/
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
959 PM EDT FRI OCT 14 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY.

* HAZARD...WIDESPREAD FROST AND LOCALIZED FREEZE.

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...LATE TONIGHT INTO SATURDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR 
  BROUGHT INDOORS COULD BE DAMAGED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

&&

$$

CTZ005>008-NJZ002-103-NYZ068>070-151300-
/O.CON.KOKX.FR.Y.0008.161015T0500Z-161015T1300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-WESTERN BERGEN-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-
959 PM EDT FRI OCT 14 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
SATURDAY...

* HAZARD...WIDESPREAD FROST AND LOCALIZED FREEZE.

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...LATE TONIGHT INTO SATURDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR 
  BROUGHT INDOORS COULD BE DAMAGED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE PROTECTED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Oct 14, 1:29 AM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Oct 14, 1:29 AM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service New York NY
129 AM EDT Fri Oct 14 2016

.SYNOPSIS...
High pressure builds in through Saturday and then slides offshore
Sunday. A series of weak fronts may affect the region Monday
through the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Some minor adjustments were again made to temperatures,
dewpoints, and cloud coverage. The forecast overall remains on
track.

Skies will continue to clear out from west to east and winds will
veer around to the NW and then N tonight. The combination of cold
advection and a tightening pressure gradient with high pressure
building east from the Great Lakes and Ohio Valley will result in
gusts of 20 to 25 mph. Wind gusts may become more occasional and
weaken overnight into daybreak as cold air advection lessens aloft.
This will also help lower dewpoints late this evening and
overnight with mixing increasing within the boundary layer.

Overnight lows will be nearly seasonable, ranging from the upper
30s to near 40 inland and rural locations, to mainly the upper
40s at the coast. These lows will be achieved near daybreak into
the early morning with the clear skies and winds becoming lighter
across the outlying rural sections.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
High pressure continues to approach the area on Friday and then
moves overhead late Friday night. Continued cold advection on a
diminishing northerly flow will produce clear skies and temperatures
a few degrees below normal. Areas of frost will be possible across
the interior Friday night with the possibility of frost advisories
needing to be issued.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
High pressure will be overhead on Saturday and slowly drift east
through the weekend. This will allow for sunny conditions both days
with near-normal temperatures.

A cold front drops down from the north Sunday night into Monday, and
potentially stalls over the region Monday night into Tuesday morning
before lifting back north as a warm front later in the day Tuesday.
PoPs are capped at 30% with this frontal system with the best
chances of showers happening during the day Monday. Although Tuesday
so far has a good chance of remaining dry for most locations, there
is chance that low-level moisture on an onshore flow will have
clouds outweighing sunshine. Will go with partly sunny forecast for
now and go slighly below guidance for high temps. Still, highs on
Tuesday as well as Monday are forecast to be above normal.

Low pressure moving across southeastern Canada will drag a cold
front through the area on Wednesday. Models are in agreement that
moisture is limited with this front, so will go with a dry forecast.
The cold air advection behind the front isn't particularly strong or
quick, so high temperatures once again are expected to be above
normal.

There is greater uncertainty as to what happens behind the cold
front passage. Model differ regarding how far offshore the front
moves and how quickly moisture streams in from the southwest in
association with a system developing somewhere over the southeast
states. Will go with slight chc PoPs Wednesday night through
Thursday for now.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
High pressure builds in today.

VFR conditions expected through the TAF period with mainly SKC.

NW winds continue overnight. Occasional gusts through 12Z, then
frequency may increase before winds diminish overall after 15Z.
Winds turn toward to the north and lighten this afternoon and
evening.

.Outlook for 06Z Saturday through Tuesday...
.Friday night-Sunday...VFR.
.Sunday night-Monday...Mainly VFR. Very low chance for sub VFR in
any showers.
.Tuesday...VFR.

&&

.MARINE...
Gusty north winds will continue to develop with gusts up to 25 kt
on all waters with cold air advection increasing boundary layer
mixing. In addition, a SE swell from distant Hurricane Nicole,
tracking NE away from Bermuda, will combine with the winds to
produce seas up to 6 ft on the ocean waters. Wind will subside
Friday morning as high pressure builds in from the west, but SCA
seas are likely to persist on the ocean waters for most of the
day.

Winds and waves are expected to remain below advisory criteria
across all waters for the rest of the forecast period.

&&

.HYDROLOGY...
No significant widespread precipitation is expected through the
long term period.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 AM EDT early this morning for
     ANZ330-335-338-340-345.
     Small Craft Advisory until 6 PM EDT this evening for ANZ350-
     353-355.

&&

SYNOPSIS...JC/DW
NEAR TERM...JM/DW
SHORT TERM...DW
LONG TERM...JC
AVIATION...JMC/PW
MARINE...JC/JM/DW
HYDROLOGY...JC
Hazardous weather outlook, Oct 13, 9:01 AM EDT, 18 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
901 AM EDT THU OCT 13 2016

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-141315-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
901 AM EDT THU OCT 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Frost Advisories in Connecticut, 2016Frost Advisories in New York, 2016Frost Advisories in New Jersey, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.